I have Bowel Cancer and was diagnosed April 2016. Because it had aleady spread to my liver surgery wasn't possible. I have completed 8 rounds of oxaliplatin and avastin both IV every 3 weeks and oral tablets of capecitabine for 2 out of the 3 weeks. The first 2 rounds I had a lot of nausea & vomitting but this did get better with taking maxolon before and after each round. I also couldn't tolerate cold drinks or cold food. My sense of taste completely changed and everything tasted terrible. Didn't like meat or coffee. Really liked hot lemon cordial and thin soups as chewing was a chore. After each round was extremely fatigued & had no energy to do anything for at least a week. I had diarrhoea quite badly & was a bit scared to go out. It was hard to know which drug was causing the side effects. They did lessen after each round as my body got used to the treatment but since I have now stopped the oxaliplatin, I will attribute most of the side effects to this drug. I have had 3 rounds of IV avastin on its own and am still taking the capecitabine tablets. The tiredness has gone, no nausea or diarrhoea and I'm eating & drinking normally and feel quite well. The only thing is I have numbness in my hands & feet (started as pins & needles) and my balance is a bit shaky. This was coming on while I was on oxaliplatin. My oncologist said it was accumulation of the toxins and it may get slightly worse before there's any improvement which could take weeks to months. I know other people, at the hospital, have had far worse side effects than me and had to stop the oxaliplatin so it very much depends on the individual. Also try and do some walking if you can, even just around the house. I feel that exercise helps to push everything through your body and even if I feel like rubbish before hand I feel better afterwards. I hope this has been of help. Good luck and please let me know how you are going.
... View more
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.